| Model Number |
PED-500-14 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
Embolus (1830)
| Date of Event |
04/20/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a pipeline that would not open at the proximal end.Additional information from the rep regarding a previously reported event.During the procedure another pipeline of a difference size was used and also had issue with opening, though this time at the proximal end.This pipeline was resheathed and placement reattempted multiple times but would not open completely at the proximal end.The pipeline was removed from the patient.The patient was being treated for a ruptured triangular aneurysm with fusiform qualities of the right internal carotid artery that contributed to subarachnoid hemorrhage.The aneurysm had a neck diameter of 3mm.The landing zone was 3.5mm at the distal end and 5mm at the proximal end.Vessel toruosity was moderate.The patient developed a clot in the m2 due to the prolonged procedure.The clot was treated and resolved with medication.Through the microcatheter.
Event or Problem Description
Additional information received indicated that the second pipeline and the phenom catheter had been discarded.There was not another episode of embolism, and post-procedure the patient was given integrilin.As of (b)(6) 2020, the physician reported the patient was doing well and home.
Additional Manufacturer Narrative
H6: method code updated to 4115.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.